MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. FISHER SURE-VUE HCG URINE DIPSTICK 25T; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. FISHER SURE-VUE HCG URINE DIPSTICK 25T; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-111
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: was entered as 1jun2024 as the event date was not provided.Results pending completion of the investigation.
 
Event or Problem Description
The customer reported receiving false positive hcg results while using fisher sure-vue hcg urine dipsticks on an unknown number of patients with two lots.Each patient presented for a pregnancy check prior to performing an unspecified non-emergent diagnostic procedure.All of the patients provided a fresh urine sample that was tested immediately.The results were read at 4 minutes and positive hcg results were obtained.As a result, the diagnostic procedures were delayed 24 hours as confirmatory blood testing was performed.No adverse events were reported.No further information was provided.Per the package insert, "allow the test strip, urine specimen and/or controls to equilibrate to room temperature (15-30°c) prior to testing." see mdr 2027969-2024-00088 for the event on lot number 0000695546.
 
Additional Manufacturer Narrative
B3 - date of event: was entered as 1jun2024 as the event date was not provided.D4 - model #: was updated to fhc-111 and was previously submitted as fhc-101.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description

Brand Name
FISHER SURE-VUE HCG URINE DIPSTICK 25T
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key19662199
Report Number2027969-2024-00089
Device Sequence Number6707900
Product Code JHI
UDI-Device Identifier00613647000588
UDI-Public(01)00613647000588(17)250307(10)0000695335
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K993203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2025
Device Model NumberFHC-111
Device Catalogue Number23900527
Device Lot Number0000695335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale